MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012453-20
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the 4.0x20mm nc trek balloon dilatation catheter (bdc) was used for post-dilatation of an unspecified stent; however, the balloon did not fully deflate and could not pulled back into the catheter.There was no adverse patient effects reported and no clinically significant delay reported.No additional information was provided.
 
Event or Problem Description
Subsequently, after the initial report was filed it was noted that the balloon dilatation catheter (bdc) was removed with the entire system.Contrast ratio was 1 to 2.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, dimensional, and functional inspections were performed on the returned device.The reported deflation issue was not confirmed.The reported difficulty removing the device could not be replicated in a testing environment due to the condition of the returned device.The production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported that the contrast mix used in the procedure was 1 contrast | 2 serum.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global instructions for use (ifu) specified that the contrast is 60% contrast medium diluted 1:1 with normal saline.In this case, since 1 contrast to 2 serum ration was used and is less contrast concentration than the required percentage, it is unknown if the ifu violation caused or contributed to the reported complaint.Based on the reported information and results of the complaint investigation, there is no indication that the reported deflation issue or difficulty removing the device are related to a product quality issue with respect to the design, manufacture, or labeling of the device.The investigation was unable to determine a conclusive cause for the reported deflation issue since the compliant could not be confirmed during return analysis; however, the reported difficulty removing the device appear to be related to operational context.Possible factors that may contribute to difficulty deflating the balloon include, but are not limited to, deflation technique, tortuous anatomy, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.Additionally, returned device analysis noted that the balloon was folded inward at the distal end which likely contributed to the reported resistance met during removal.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19726024
Report Number2024168-2024-08196
Device Sequence Number15462103
Product Code LOX
UDI-Device Identifier08717648152085
UDI-Public(01)08717648152085(17)251231(10)30112G1
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number1012453-20
Device Catalogue Number1012453-20
Device Lot Number30112G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale